Alert archive / Hawaii / Wind Advisories in 2015
Wind Advisory 20, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jun 14, 2015, 7:08 AM HST for Hawaii County, Hawaii. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2015, 7:08 AM HST (17:08 UTC)
- Expired
- Jun 14, 2015, 3:26 PM HST
- In force
- 8 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 5.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
841 WWHW70 PHFO 141708 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 708 AM HST SUN JUN 14 2015 ...STRONG WINDS ON MAUNA KEA AND MAUNA LOA SUMMITS... .A TROUGH ALOFT WILL BRING STRONG NORTHWEST WINDS TO THE SUMMITS OF MAUNA KEA AND MAUNA LOA. HIZ028-150615- /O.NEW.PHFO.WI.Y.0020.150614T1708Z-150615T1600Z/ BIG ISLAND SUMMITS- 708 AM HST SUN JUN 14 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS...NORTHWEST 30 TO 55 MPH WITH LOCALIZED GUSTS TO 65 MPH FOR ELEVATIONS ABOVE 11500 FEET. * TIMING...THROUGH EARLY MONDAY MORNING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...AND PUSH DOORS OPEN OR SHUT WITH GREAT FORCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING AND WHEN OPENING OR CLOSING DOORS. HIKERS AND CAMPERS SHOULD CONSIDER MOVING TO LOWER ELEVATIONS UNTIL THE WINDS SUBSIDE. && $$ DONALDSON
1 follow-up statement
653 WWHW70 PHFO 150126 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 326 PM HST SUN JUN 14 2015 HIZ028-150230- /O.CAN.PHFO.WI.Y.0020.000000T0000Z-150615T1600Z/ BIG ISLAND SUMMITS- 326 PM HST SUN JUN 14 2015 ...WIND ADVISORY IS CANCELLED... WINDS AT THE SUMMIT HAVE DROPPED BELOW THE ADVISORY LEVEL. $$ DONALDSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 14, 4:00 AM HST, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 14, 4:00 AM HST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST SUN JUN 14 2015 .SYNOPSIS... GENTLE TO MODERATE TRADES WILL PREVAIL OVER THE MAIN HAWAIIAN ISLANDS INTO MONDAY. THE TRADES WILL BE LIGHT ENOUGH TO ALLOW LOCAL AFTERNOON SEA BREEZES AND NIGHTTIME LAND BREEZES TO DEVELOP ACROSS SHELTERED LEEWARD SECTIONS OF MOST ISLANDS. SPOTTY SHOWERS WILL SHIFT FROM WINDWARD SLOPES EACH NIGHT AND MORNING TO INTERIOR AND LEEWARD AREAS EACH AFTERNOON. THE TRADES ARE FORECAST TO STRENGTHEN AGAIN STARTING TUESDAY. && .DISCUSSION... A 1037 MB SURFACE HIGH IS NEAR 52N 161W...OR ABOUT 2150 MILES NORTH OF HONOLULU. HOWEVER...THE SOUTHERN END OF A WEAKENING SURFACE TROUGH IS LOCATED SLIGHTLY MORE THAN 700 MILES NORTH OF HONOLULU. AS A RESULT...THE PRESSURE GRADIENT REMAINS SOMEWHAT DISRUPTED ACROSS THE MAIN HAWAIIAN ISLAND CHAIN EARLY THIS MORNING. THIS IS MAINTAINING GENTLE TO MODERATE TRADE WINDS...WHICH CONTINUE TO ALLOW AN ALTERNATING DIURNAL PATTERN OF LOCAL NIGHTTIME LAND BREEZES AND AFTERNOON SEA BREEZES TO DEVELOP OVER THE SHELTERED LEEWARD SIDES OF MOST ISLANDS. ALOFT...A MIDDLE TO UPPER LEVEL TROUGH PERSISTS NEAR KAUAI EARLY THIS MORNING. THIS FEATURE CONTINUES TO PRODUCE SLIGHT ATMOSPHERIC INSTABILITY ACROSS THE STATE. A SWATH OF CIRRUS CLOUDS IS EVIDENT ALONG THE EASTERN FLANK OF THIS FEATURE...WHICH IS ACROSS SKIES OF THE ISLANDS FROM MAUI COUNTY TO THE BIG ISLAND. LOW-LEVEL MOISTURE HAS INCREASED OVERNIGHT...ESPECIALLY OVER THE COASTAL WATERS NORTH AND NORTHEAST OF MAUI...AS WELL AS EAST AND SOUTHEAST OF THE BIG ISLAND. SOME OF THE SHOWERS NEAR THE WINDWARD BIG ISLAND CONTINUE TO MOVE OVER PORTIONS OF THE HAMAKUA...HILO AND PUNA DISTRICTS. ADDITIONAL SHOWERS ARE ALSO FORMING IN PLACE ALONG THE KOOLAU MOUNTAIN RANGE AND WINDWARD SHORELINE OF OAHU. THE FORECAST MODELS SHOW THE SURFACE HIGH WILL REMAIN FAR NORTH OF THE AREA...WHILE THE SURFACE TROUGH WILL LIKELY CONTINUE TO WEAKEN TODAY AND TONIGHT. THE LATEST TRENDS IN PRESSURE OBSERVATIONS SHOW ABOUT ONE AND ONE-HALF MILLIBAR PRESSURE RISES OCCURRING OVER THE LAST 24 HOUR PERIOD AT MOST OBSERVING SITES. THIS SUGGESTS THAT THE PRESSURE GRADIENT MAY HAVE ALREADY REBOUNDED SLIGHTLY ACROSS THE AREA. THEREFORE...EXPECT GENTLE TO MODERATE TRADE WINDS TO CONTINUE FROM TODAY INTO MONDAY. THIS WILL LIKELY MAINTAIN THE HYBRID TRADE WIND / AFTERNOON CONVECTIVE SHOWER PATTERN DURING THE NEXT COUPLE OF DAYS. THIS WEATHER PATTERN WILL KEEP SHOWERS FOCUSED ALONG WINDWARD FACING SLOPES AND TERRAIN DURING THE NIGHT AND MORNING HOURS... FOLLOWED BY CLOUDS AND SHOWERS DEVELOPING OVER SHELTERED LEEWARD AND INTERIOR SECTIONS OF MOST ISLANDS EACH AFTERNOON. DURING THE FIRST HALF OF THE NEW WORK WEEK...A SURFACE RIDGE IS EXPECTED TO BUILD NEAR LATITUDE 30N...AND THE TROUGH ALOFT WILL LIKELY LIFT OUT TO THE NORTHEAST AS MID-LEVEL RIDGING DEVELOPS ABOVE THE ISLANDS. THIS WILL RESULT IN STRONGER TRADES ALONG WITH THE DEVELOPMENT OF A STRONGER TRADE WIND INVERSION. THIS SHOULD PRODUCE A MORE TYPICAL STABLE TRADE WIND WEATHER PATTERN WITH MODEST RAINFALL TOTALS OVER WINDWARD AND MAUKA AREAS FROM TUESDAY THROUGH FRIDAY. LOOKING AHEAD TO NEXT WEEKEND...THE GFS AND ECMWF MODELS APPEAR TO BE SHOWING A DECREASE IN TRADE WIND SPEEDS ONCE AGAIN. && .AVIATION... GENTLE TO MODERATE TRADE WINDS WILL KEEP CLOUDS AND SHOWERS FOCUSED ACROSS WINDWARD SECTIONS. CONDITIONS WILL BE PRIMARILY VFR...THOUGH BRIEF MVFR CEILINGS ARE EXPECTED IN SHOWERS. WINDS WILL BE LIGHT ENOUGH TO ALLOW SEA BREEZES TO DEVELOP AGAIN ACROSS SHELTERED LEEWARD AREAS TODAY. ADDITIONAL CLOUDS AND SHOWERS ARE EXPECTED BY AFTERNOON ACROSS INTERIOR AND LEEWARD SECTIONS...WITH OCCASIONAL MVFR CONDITIONS ALSO POSSIBLE. && .MARINE... WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW THE SMALL CRAFT ADVISORY /SCA/ CRITERIA INTO MONDAY. BASED ON THE LATEST GUIDANCE.... STRENGTHENING TRADES MAY CAUSE SCA CONDITIONS TO DEVELOP OVER THE TYPICALLY WINDIER WATERS ADJACENT TO THE BIG ISLAND AND THE ISLANDS OF MAUI COUNTY STARTING TUESDAY. THE MOST RECENT FORECAST INDICATES THE TRADES MAY DECREASE SLIGHTLY FROM FRIDAY INTO NEXT WEEKEND. NO SIGNIFICANT SWELLS ARE EXPECTED THIS WEEK. PULSES OF SMALL... SHORT TO MID-PERIOD NORTHEAST SWELLS WILL BE THE DOMINANT SOURCE OF WAVE ENERGY THROUGH THE END OF THE NEW WORK WEEK. ALSO...SOUTHEAST SWELLS MAY INCREASE LATER THIS WEEK...WHICH MIGHT CAUSE A BUMP IN SURF HEIGHTS...ESPECIALLY ALONG THE SOUTHEAST FACING SHORELINES OF THE BIG ISLAND. OTHERWISE...A NEW LONG PERIOD SOUTH SWELL IS EXPECTED TO ARRIVE FRIDAY...WHICH WILL LIKELY CAUSE A NOTICEABLE INCREASE IN SURF HEIGHTS ALONG MOST SOUTH FACING SHORES OF THE ISLAND CHAIN NEXT WEEKEND. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/MARINE...HOUSTON AVIATION...BRAVENDER
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.